Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A criterion for splitting $C^{*}$-algebras
in tensor products

Author: László Zsidó
Journal: Proc. Amer. Math. Soc. 128 (2000), 2001-2006
MSC (1991): Primary 46L05
Published electronically: November 23, 1999
MathSciNet review: 1654056
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The goal of the paper is to prove the following theorem: if $A$,$D$ are unital $C^{*}$-algebras, $A$ simple and nuclear, then any $C^{*}$-subalgebra of the $C^{*}$-tensor product of $A$ and $D$, which contains the tensor product of $A$ with the scalar multiples of the unit of $D$, splits in the $C^{*}$-tensor product of $A$ with some $C^{*}$-subalgebra of $D$.

References [Enhancements On Off] (What's this?)

  • [C] J. B. Conway, The numerical range and a certain convex set in an infinite factor, J. Funct. Anal. 5 (1970), 428-435. MR 41:7444
  • [D] J. Dixmier, Les algèbres d'opérateurs dans l'espace hilbertien (Algèbres de von Neumann), Gauthier Villars, 1957. MR 20:1234
  • [G-K] L. Ge and R. V. Kadison, On tensor products of von Neumann algebras, Invent. Math. 123 (1996), 453-466. MR 97c:46074
  • [H-K] U. Haagerup - J. Kraus, Approximation properties for group $C^{*}$-algebras and group von Neumann algebras, Trans. Amer. Math. Soc. 344 (1994), 667-699. MR 94k:22008
  • [H-Z] U. Haagerup - L. Zsidó, Sur la proprieté de Dixmier pour $C^{*}$-algèbres, C.R. Acad. Sci. Paris, Série I, 298 (1984), 173-175. MR 85i:46077
  • [Hlp] H. Halpern, Essential central spectrum and range for elements of a von Neumann algebra, Pacific J. Math. 43 (1972), 349-380. MR 48:2787
  • [Ki] E. Kirchberg, Exact $C^{*}$-algebras, Tensor Products and the Classification of Purely Infinite Algebras, Proc. Internat. Congress of Mathematicians (Zürich, 1994), Birkhäuser, 1995, pp. 943-959. MR 97g:46074
  • [M] G. J. Murphy, $C^{*}$-Algebras and Operator Theory, Academic Press, 1990. MR 90m:46084
  • [S-Z1] \c{S}. Str\u{a}til\u{a} - L. Zsidó, An algebraic reduction theory for $W^{*}$-algebras II, Revue Roum. Math. Pures Appl. 18 (1973), 407-460. MR 50:1012
  • [S-Z2] \c{S}. Str\u{a}til\u{a} - L. Zsidó, The commutation theorem for tensor products over von Neumann algebras, to appear.
  • [W] S. Wassermann, A pathology in the maximal ideal space of $L(H)\otimes L(H)$, Indiana Univ. Math. J. 27 (1978), 1011-1020. MR 80d:46113

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L05

Retrieve articles in all journals with MSC (1991): 46L05

Additional Information

László Zsidó
Affiliation: Department of Mathematics, University of Rome “Tor Vergata", Via della Ricerca Scientifica, 00133 Rome, Italy

Received by editor(s): August 22, 1998
Published electronically: November 23, 1999
Additional Notes: The author was supported by M.U.R.S.T., C.N.R. and E.U
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society